Hail, Addison
- When
- July 19, 1:28 PM EST
- Where
- Addison County, 0.69 mi N of Addison
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.090, -73.300
Quarter size diameter hail reported by trained NWS spotter.
A weak mid-atmospheric disturbance moved across a warm and unstable airmass across southern Vermont during the afternoon of July 19th. Scattered thunderstorms developed and moved across southern Vermont with a few isolated reports of penny to quarter-size diameter hail in Addison, Rutland and Windsor counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A weak mid-atmospheric disturbance moved across a warm and unstable airmass across southern Vermont during the afternoon of July 19th. Scattered thunderstorms developed and moved across southern Vermont with a few isolated reports of penny to quarter-size diameter hail in Addison, Rutland and Windsor counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 19, 12:35 PM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 135 PM EDT SAT JUL 19 2008 .SYNOPSIS... THE COMBINATION OF A WEAK SURFACE FRONT MEANDERING IN THE AREA... AND AMPLE LOW LEVEL MOISTURE...WILL ALLOW AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION ONCE AGAIN TODAY. HOWEVER...OVERALL COVERAGE IS EXPECTED TO BE LESS THAN ON FRIDAY. BY SUNDAY INTO MONDAY...THE APPROACH OF STRENGTHENING UPPER LEVEL LOW PRESSURE WILL LEAD TO MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY...SOME OF WHICH COULD PRODUCE HEAVY RAINFALL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 131 PM EDT SATURDAY...UPDATED FCST TO INCLUDE SVR THUNDERSTORM WATCH #702 UNTIL 01Z THIS EVENING FOR ESSEX COUNTY NY...ADDISON...ORANGE...WINDSOR...AND RUTLAND COUNTIES IN VT. LATEST SFC AND RADAR TRENDS CONT TO SHOW CONVECTION INCREASING IN AREAL COVERAGE/INTENSITY ACRS CENTRAL/SOUTHERN VT THIS AFTN. BASED ON LAPS SFC CAPE VALUES BTWN 1200-1600 J/KG AND GOOD 0-3KM AND 0-6KM SHEAR PARAMETERS EXPECT A FEW ISOLATED SVR STORMS TO DEVELOP. PRIMARY SVR WEATHER THREAT WL BE ISOLATED DAMAGING WIND GUSTS AND SMALL HAIL. UPDATED FCST TO INCREASE POPS ACRS CENTRAL/SOUTHERN VT AND PARTS OF THE NORTHERN DACKS. EXPECT CONVECTION TO DEVELOP ACRS THE HIGHER TRRN OF THE DACKS AND SOUTHERN/CENTRAL VT BY EARLY THIS AFTN. SEVERAL FACTORS WL LIMIT OVERALL COVERAGE/INTENSITY OF STORMS ACRS OUR CWA TODAY. FIRST...5H VORT IS MUCH WEAKER PER LATEST WATER VAPOR TRENDS...700-500MB WINDS OFF 12Z SOUNDINGS ARE 30 TO 40 KNTS...BUT CWMW SITLL HAS A 60 KNT 5H JET...AND SFC INSTABILITY WL BE SLIGHTLY LESS. HOWEVER...STILL EXPECTING SFC BASED CAPES ALONG BOUNDARY TO BE BTWN 1000-1500 J/KG AND 0-3KM SHEAR BTWN 25 AND 30 KNTS. BEST LLVL CONVERGENCE AND PROGGED DEEP LAYER MOISTURE WL BE ALONG AND SOUTH OF A MSS TO PBG TO BTV TO 1V4 LINE TODAY. I HAVE INCREASED POPS TO LIKELY ACRS THIS REGION AND HAVE MENTION POTENTIAL FOR SOME STORMS TO PRODUCE SMALL HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY RAINFALL. GIVEN...DEPTH OF MOISTURE AND AMOUNT OF INSTABILITY OVERALL COVERAGE WL BE LESS THAN YESTERDAY...BUT STILL SEVERAL SVR STORMS WL BE POSSIBLE. SWODY1 HAS MOST OF FA IN SLIGHT RISK...WHICH LOOKS REASONABLE ATTM. TEMPS/WINDS LOOK GOOD AND NO ADJUSTMENT IS NEEDED. WL UPDATE HWO TO FINE TUNE TIMING AND EXPECTED SVR WEATHER THREATS. ACTIVE EARLY MORNING ACROSS THE FA AS CONVECTION CONTINUES TO ROLL FAIRLY QUICKLY EAST TO WEST ACROSS MAINLY NORTHERN AREAS. WHILE NOCTURNAL DECOUPLING HAS PRECLUDED ANY ADDL SVR THREAT...HEAVY RAFL RATES COMBINED WITH ANTECEDENT HEAVIER RAFL FROM YESTERDAY WARRANTS CLOSE MONITORING OF HYDRO CONDS ACROSS THE AREA AND SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT AT THE TIME OF THIS WRITING (PLEASE SEE MORE DETAILS IN HYDRO DISC BELOW). OVERALL...INHERITED FCST IN GOOD SHAPE AND ONLY MINOR CHGS TO OVERALL PACKAGE NEEDED FOR TODAY. MAIN EMPHASIS WILL BE CONTINUED SEASONABLY WARM AND HUMID CONDS ALONG WITH A CHC OF AFTERNOON/EARLY EVENING SHOWERS/STORMS ONCE AGAIN. OVERALL COVERAGE/INTENSITY SHOULD BE MARKEDLY LESS THAN ON FRIDAY WITH LACK OF MORE PRONOUNCED AND DISCRETE SHORTWAVE FEATURE AS WAS THE CASE YESTERDAY. NEVERTHELESS...FAVORABLE PLACEMENT OF DEVELOPING UPPER JET JUST NORTH OF THE INTL BORDER ALONG WITH MEANDERING SFC BNDRY ACROSS NRN NEW ENGLAND SHOULD ALLOW AT LEAST WDLY SCT TO PERHAPS SCT ACTIVITY TO DEVELOP...ESP CONSIDERING DEVELOPING INSTABILITY IN THE BNDRY LYR. A FEW OF THE STRONGER CELLS MAY APPROACH SVR THRESHOLDS (MAINLY WIND)...BUT AGAIN OVERALL THREAT APPEARS LESS THAN YESTERDAY. TEMPS TO BE SIMILAR TO YESTERDAY...PERHAPS A TAD WARMER TO ANTICIPATED GREATER DEGREE OF SUN. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AS OF 248 AM EDT SATURDAY...MAINLY QUIET CONDS TO THEN PREVAIL BY TONIGHT AS ANY WDLY SCT/SCT EVENING CONVECTION ENDS LEAVING PTLY CLOUDY SKIES ACROSS THE REGION. DID OPT TO INCLUDE MENTION TO PATCHY BR/FG ACROSS THE AREA AS LINGERING WET GROUND AND LIGHT WINDS SHOULD ALLOW NEAR SATURATED SFC CONDS TO DEVELOP. BY SATURDAY INTO SUNDAY...THREAT OF MORE WIDSPREAD SHOWER/THUNDERSTORM ACTIVITY REDEVELOPS ACROSS THE AREA. FOR SATURDAY...PRIMARY CAUSE WILL BE ANOTHER FAIRLY STRONG SHORTWAVE MOVING INTO THE REGION IN COMBINATION WITH AFOREMENTIONED STATIONARY/WAVY/MEANDERING SFC BNDRY ACROSS THE AREA. BY SUNDAY...FORCING LIKELY TO COME FROM AN EVOLVING UPPER TROUGH DIGGING SOUTHWARD FROM SC CANADA/GREAT LAKES STATES. FALLING HEIGHTS UNDER INCREASINGLY STRONG MID LEVEL FLOW. DEEP ATMOSPHERIC MOISTURE CONTENT COMBINED WITH THESE FEATURES WILL LIKELY LEAD TO LOCALLY HEAVY RAFL...ESP CENTRAL/NORTH AND HYDROLOGICAL CONDS WILL NEED TO BE CLOSELY WATCHED THROUGH THESE PERIODS ACCORDINGLY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 248 AM EDT SATURDAY...STUCK FAIRLY CLOSE TO MEDIUM RANGE OPERATIONAL SOLNS FOR DAYS 4-7. LARGE SCALE UPPER TROUGH SUPPORTED BY THE ENSEMBLE SOLNS SHOULD SLOWLY PIVOT ACROSS THE REGION MONDAY NIGHT THROUGH WED ALONG WITH CONTINUED CHCS OF AFTERNOON/EVENING CONVECTION. THIS FEATURE THEN LIFTS OUT BY WED NIGHT INTO THURSDAY WITH A WELL EARNED BREAK IN PCPN CHCS DURING THE PERIOD. THIS SHOULD ALSO BE THE WARMEST PERIOD IN THE EXTENDED PERIOD. BY LATE IN THE FCST ANOTHER SURGE IN SUBTROPICAL MOISTURE AND AN APPROACHING SHORTWAVE UPPER TROUGH SHOULD ALLOW A RETURNED THREAT OF PCPN BY FRIDAY TO ROUND OUT THE WORK WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THROUGH 12Z SUNDAY...THE STNRY BNDRY DRAPES ACRS FA TDY WITH SOME DAYTIME HEATING ACCNTG FOR SOME SCT SHRA/TSRA THIS AFTN WITH ANTHR DECENT MID LVL S/W MVG S OF FA THAT MAY FOCUS GTR CONVECTION ACRS SRN FA COMPARED TO NRN FA FRI. PREVAILING VFR CONDS WITH XCPTN OF MVFR/IFR IN TSRA. LGT WNDS AND ABUNDANT LLVL MOIST WL ALLOW FOR PATCHY FOG OVRNGT. 12Z SUNDAY THROUGH WEDNESDAY...THE WEATHER WILL CONTINUE TO BE UNSETTLED THROUGH THE PERIOD WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH BEST CHANCE DURING AFTERNOON AND EVENING HOURS DAILY. PREVAILING CONDITIONS EXPECTED TO BE VFR...BUT LOWERING TO MVFR/IFR AT TIMES IN PRECIPITATION. && .HYDROLOGY... SCT MODERATE TO HEAVY RAFL HAS AFFECTED MANY NRN WATERSHEDS OVER THE PAST 12-24 HOURS. WHILE AVERAGE BASIN RAFL HAS MEASURED FROM 0.5 TO 1.5 INCHES FROM THE WINOOSKI AND SARANAC DRAINAGES NORTHWARD...POINT TOTALS HAVE APPROACHED 3-4 INCHES WITH MORE PRONOUNCED STRIPES OF HEAVY 2-3 INCH TOTALS FROM 1) ALONG THE NEW YORK/CANADIAN BORDER...AND 2) ALONG A LINE FROM NEAR BAKERSFIELD TO BELVIDERE AND LOWELL. ADDL CONVECTION AFFECTING THESE NORTHERN AREAS EARLY THIS MORNING WARRANTS CLOSE ATTENTION WITH SMALLER STREAMS/BROOKS LIKELY RUNNING HIGH. SMALL STREAM FLOOD ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF THESE AREAS ATTM. MAINSTEM RIVERS SO FAR REMAIN OVERALL IN GOOD SHAPE. MOST NOTICEABLE RISES HAVE OCCURRED ON THE BLACK RIVER IN ORLEANS COUNTY. WHILE OVERALL FLOOD THREAT SHOULD DIMINISH TODAY WITH LESS CONVECTIVE COVERAGE...ADDL MODERATE TO PERHAPS HEAVIER RAFL BY SAT/SUN WOULD POTENTIALLY LEAD TO ADDL CONCERNS SHOULD IT DEVELOP. && .EQUIPMENT... THE MASSENA ASOS WILL BE OUT OF SERVICE UNTIL SOMETIME EARLY TO MIDDLE OF NEXT WEEK AS WORK CONTINUES ON REBUILDING THE CONCRETE PLATFORM FOR THE BASE OF THE OBSERVING PLATFORM. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JMG NEAR TERM...TABER SHORT TERM...JMG LONG TERM...JMG AVIATION...RJS/SLW HYDROLOGY... EQUIPMENT...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 138 PM EDT SAT JUL 19 2008 NYZ026>031-087-VTZ001>008-016-017-201745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN- 138 PM EDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHERN NEW YORK...AS WELL AS THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN VERMONT BY 1 PM THIS AFTERNOON. THESE STORMS WILL INCREASE IN AREAL COVERAGE AND INTENSITY AS THEY TRACK SOUTHEAST ACROSS CENTRAL AND SOUTHERN VERMONT...THROUGH THE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWN POURS. RAINFALL AMOUNTS IN THE STRONGEST STORMS WILL BE ONE TO TWO INCHES...WHICH COMBINED WITH YESTERDAYS RAINFALL...COULD PRODUCE MINOR POOR DRAINAGE AND LOW LYING FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL UPPER LEVEL ENERGY WILL AFFECT THE AREA ON SUNDAY AND MONDAY WITH A RETURN OF A MORE WIDESPREAD THREAT OF SHOWERS AND THUNDERSTORMS. DUE TOP CONTINUED HIGH MOISTURE LEVELS ACROSS THE AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY AGGRAVATE RUNOFF DUE TO NEAR SATURATED SOIL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. NYZ034-035-VTZ009>012-018-019-201745- WESTERN ESSEX-EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 138 PM EDT SAT JUL 19 2008 ...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL UPPER LEVEL ENERGY WILL AFFECT THE AREA ON SUNDAY AND MONDAY WITH A RETURN OF A MORE WIDESPREAD THREAT OF SHOWERS AND THUNDERSTORMS. DUE TOP CONTINUED HIGH MOISTURE LEVELS ACROSS THE AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY AGGRAVATE RUNOFF DUE TO NEAR SATURATED SOIL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1211 PM EDT SAT JUL 19 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-191815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1211 PM EDT SAT JUL 19 2008 ...STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON... THE LATEST SURFACE OBSERVATIONS AND RADAR TRENDS SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NEXT 1 TO 2 HOURS. THESE STORMS ARE FIRST EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHERN NEW YORK AND CENTRAL VERMONT...THEN SPREAD SOUTHEAST INTO PARTS OF SOUTHERN VERMONT BY LATER THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE ISOLATED DAMAGING THUNDERSTORM WIND GUSTS AND HAIL UP TO PENNY SIZE. IN ADDITION...THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE MINOR LOW LYING AND POOR DRAINAGE FLOODING. A SEVERE THUNDERSTORM WATCH MAY BE NEEDED BY EARLY THIS AFTERNOON. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS EVOLVING WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1258 PM EDT SAT JUL 19 2008 VTZ009-011-012-019-191800- WINDSOR-WESTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND- INCLUDING...FAIR HAVEN AND RUTLAND 1258 PM EDT SAT JUL 19 2008 ...STRONG THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN ADDISON AND NORTHERN RUTLAND COUNTIES... AT 1250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER WEST CASTLETON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE 6 MILES SOUTH OF PITTSFORD BY 120 PM...NEAR WEST RUTLAND...PROCTOR BY 130 PM...NEAR RUTLAND BY 140 PM...NEAR NORTH CLARENDON...MENDON BY 150 PM AND NEAR SHREWSBURY BY 200 PM. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 133 PM EDT SAT JUL 19 2008 VTZ008>010-012-018-191830- WASHINGTON-ORANGE-WINDSOR-EASTERN ADDISON-WESTERN ADDISON- INCLUDING...RANDOLPH 133 PM EDT SAT JUL 19 2008 AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SOUTH LINCOLN...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WARREN...GRANVILLE BY 150 PM...NEAR ROXBURY BY 210 PM...NEAR WEST BROOKFIELD AND BROOKFIELD BY 220 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING. SMALL HAIL AND WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THE THUNDERSTORM OVER EASTERN ADDISON COUNTY AS IT CONTINUES EASTWARD AFFECTING FAR SOUTHERN WASHINGTON COUNTY INTO WESTERN ORANGE COUNTY IN CENTRAL VERMONT. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS AND REMAIN AWAY FROM WINDOWS. BANACOS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 140 PM EDT SAT JUL 19 2008 VTZ009>012-018-019-191845- ORANGE-WINDSOR-EASTERN ADDISON-WESTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND- INCLUDING...BETHEL AND BRANDON 140 PM EDT SAT JUL 19 2008 AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BRANDON...MOVING EAST AT 20 TO 25 MPH. THE THUNDERSTORM WILL BE NEAR PITTSFORD BY 150 PM...NEAR CHITTENDEN BY 200 PM...NEAR PITTSFIELD BY 210 PM...NEAR STOCKBRIDGE BY 220 PM... NEAR SILVER LAKE STATE PARK AND BARNARD BY 240 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. SMALL HAIL AND WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THIS THUNDERSTORM ACROSS SOUTH CENTRAL VERMONT. IF THREATENING WEATHER APPROACHES YOUR AREA...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. BANACOS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 149 PM EDT SAT JUL 19 2008 NYZ034-035-VTZ009-018-191845- EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX- INCLUDING...MIDDLEBURY 149 PM EDT SAT JUL 19 2008 AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER UNDERWOOD IN CENTRAL ESSEX COUNTY NEW YORK...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MORIAH...MINEVILLE BY 200 PM...NEAR D A R STATE PARK...CROWN POINT BY 210 PM...NEAR CROWN POINT CENTER BY 220 PM...NEAR BRIDPORT BY 230 PM...NEAR CORNWALL...5 MILES SOUTH OF WEYBRIDGE BY 240 PM...NEAR MIDDLEBURY AND EAST MIDDLEBURY BY 250 PM. SMALL HAIL AND WIND GUSTS UP TO 45 MPH MAY ACCOMPANY THE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. BANACOS
The Burlington radar (KCXX), 48 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
5 hail. Local standard time, as filed.
Quarter size diameter hail reported by trained NWS spotter.
Penny size hail reported in Pittsford along Route 7.
Penny size hail reported by trained spotter in Mendon.
Penny size hail reported by spotter along Route 4 near Bridgewater.
Penny size hail reported in northern Springfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2008Every state in 2008This day in weather historyWarnings in Vermont, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127357, 127358, 127359, 127360, 127361.